Paeds Cases · clinical-pharmacology-and-therapeutics
Adverse drug reactions OSCE — suspected anaphylaxis and reporting
Observed structured encounter testing recognition and immediate management of a suspected drug reaction, causality reasoning, family communication, and the duty to report through the national pharmacovigilance system.
On this page
Study tools
Target exams
RACP General PaediatricsRACP DCEMRCPCH ClinicalRCPSC Pediatrics
Prompt
Station A is the immediate assessment and management of a 5-year-old with acute urticaria, wheeze and hypotension minutes after a first dose of amoxicillin. Station B is communication with the parent about the diagnosis, the adrenaline autoinjector plan, and the reporting pathway.
Candidate instructions (2 minutes reading, 8 minutes each station)
You are the general paediatric registrar. A 5-year-old (weight 18 kg) has received a first dose of oral amoxicillin for an ear infection in the emergency department. Within fifteen minutes the child has developed widespread urticaria, wheeze, and become pale and drowsy. Manage the child and communicate with the parent. [1]
References4ShowHide
- [1]Edwards IR, Aronson JK Adverse drug reactions: definitions, diagnosis, and management Lancet (London, England), 2000.PMID 11072960
- [2]Naranjo CA, Busto U, Sellers EM, et al A method for estimating the probability of adverse drug reactions Clinical pharmacology and therapeutics, 1981.PMID 7249508
- [9]Hazell L, Shakir SA Under-reporting of adverse drug reactions: a systematic review Drug safety, 2006.PMID 16689555
- [8]Star K, Sandberg L, Bergvall T, et al. Paediatric safety signals identified in VigiBase Pharmacoepidemiology and drug safety, 2019.PMID 30767342